Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What are the red spots on the legs and feet?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Got a sore throat a week ago along with little red spots on legs and feet. Spots kept getting worse. After a few days joints started getting sore then joint soreness mostly cleared up after two more days. Went to doctor yesterday and she had no idea what it could be. Recommended a steroid cream which I applied last night and feet felt like they were on fire. Feet bottoms have also been sore and today still real sore and large reddish areas now appearing around the worst parts of the grouped spots.
Posted Wed, 5 Mar 2014 in Pregnancy
Answered by Dr. Sree Gouri SR 55 minutes later
Brief Answer: Henoch-Schonlein purpura, Viral infections Detailed Answer: Hi, Thanks for the query. According to your description and images the possibilities are: -Henoch-Schonlein purpura. This can be triggered by upper respiratory tract infections or by using antibiotics etc. It can present with flu like symptoms like sore throat, runny nose, fever etc. Followed by petechial and purpura rash, joint pains, pain abdomen etc. -Viral infections like infectious mononucleosis etc. These can present with symptoms like sore throat, fever, joint pains, enlarged lymph nodes, skin rash etc. So, better to consult physician once and get examined. If he suggests better to get admitted. Then go for investigations like: -Platelet count, coagulation profile -Immunoglobulin A levels -Kidney function tests -Investigations to detect the possible cause of infection like Group A Streptococcal infection, Epstein Barr virus infection etc. With this workup the possible cause for your problem can be identified and treatment can be planned accordingly. Meanwhile you can take analgesic drugs to control the pain. Taking rest by keeping the legs raised can help in relieving the severity of rash. Take plenty of water and fluids to maintain hydration. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the response, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: What are the red spots on the legs and feet? 16 hours later
I had seen the doctor before I asked this question. they had no idea what i have and was only going to give a steroid cream but I did pressure them to do an analysis on the blood. they said it would take a week to get results. I got this response and spoke to them again as it seems very much like HSP. they said just wait until Monday for the results and have never heard of HSP. should I be seeking help from a specialist like maybe a dermatologist instead of general physician? any other specific recommendations for tests or questions to ask about? reading about kidney issues related to this I don't think blood test testing for damage to kidneys is the same as checking urine for blood as is recommended if HSP is suspected. I read study about prednisone and HSP and got some from CVS doctor to take.
Answered by Dr. Sree Gouri SR 7 hours later
Brief Answer: Specialist in internal medicine or general medicin Detailed Answer: Hi, You can consult dermatologist but better option is consulting a doctor specialized in general medicine or internal medicine. Usually reports of the blood tests for platelet count, coagulation profile, kidney function tests etc can be given within one day. With these one idea can be drawn regarding the cause of the problem. Kidney involvement in HSP is rare but serious complication. Blood test for kidney function will estimate the levels of blood urea, serum creatinine etc. Urine test will look for presence of traces of protein, blood etc in urine. Prednisone like steroids should be used when symptoms are severe and better to use only with doctor's recommendation. So better to consult specialist and get evaluated. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor